MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145252
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, the product's gray element (which they tear when implanting the catheter) ends with a non-return valve that prevents blood outflow (transparent latch).Unfortunately, it did not fulfill its function, so there was an intense outflow of blood through the non-return valve itself at the end of the tunnel or guidewire into which the actual vascular catheter was inserted and below (between the gray, tearable element and the transparent latch).The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.Massive bleeding occurred, and it was necessary to interrupt the procedure.They removed the above-mentioned element and transfused blood into the patient.
 
Event or Problem Description
According to the reporter, during the procedure, the product's gray element (which they tear when implanting the catheter) ends with a non-return valve that prevents blood outflow (transparent latch).Unfortunately, it did not fulfill its function, so there was an intense outflow of blood through the non-return valve itself at the end of the tunnel or guidewire into which the actual vascular catheter was inserted and below (between the gray, tearable element and the transparent latch).The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.Nothing unusual was observed on the device prior to use.Flushing was done prior to use.No other defects/damages were found on the product.No other products were being utilized with the device.The reported pull-apart sheath was the one included in the kit.The insertion site was treated with betadine prior to product placement.Massive bleeding occurred, and it was necessary to interrupt the procedure.They removed the above-mentioned element.A new product was opened as remedial action performed to address the issue.No current or pre-existing condition of the patient that might be related to the ev ent.There was an unspecified amount of blood loss.No blood transfusion was administered to the patient.The patient was stable.There was no reported patient injury.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19817386
Report Number1282497-2024-00230
Device Sequence Number18289930
Product Code MSD
UDI-Device Identifier10884521014244
UDI-Public10884521014244
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145252
Device Catalogue Number8888145252
Device Lot Number2318600173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date01/20/2025
Date Device Manufactured09/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown